Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 20, 2014, 12:58:39 AM

Login with username, password and session length


Members
  • Total Members: 24258
  • Latest: ter353
Stats
  • Total Posts: 649957
  • Total Topics: 49610
  • Online Today: 158
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Yet another bad drug reaction  (Read 1102 times)

0 Members and 1 Guest are viewing this topic.

Offline celt74

  • Member
  • Posts: 4
Yet another bad drug reaction
« on: January 06, 2013, 08:01:47 PM »
In early Octover I started my fiorst medication, It was atripla.  7 to 8 days in I started to have a severe reacion with a very high temp and a severe skin reaction.  I developed a red-purple rash that spread all over.  I eventually got to see a doctor at t he clinic and the took me off it and told me I was developing Stevens-Johnsons syndrome.  My skin recovered over a month and it was time to go back on  some medication.

For eight days I have been taking a three drug combo of Darunavir (prezista), Rotonovir (Norvir) tenovfovir disoprxil (truvada).  Yesterday a rash started similar to the last time and my skin has started to turn red-purple again.  I have no temp this time but my skin is on fire and is very very itichy to the point I just feel like crying non-stop as I am so uncomfortable and frightened that this is happening all over again. I haven't slept and I barely know what to do.

what is going on with my body and what is it that I am allergic to?  My Doctor was sure it was the SUSTIVA(efavirenz) that was doing the harm.  But the common component with atripla is tenovfovir disoproxil.  I now read the its common for sulphanate based drugs like Darunavir to cause skin problems and that 15% of all people will have a natural allergy to any drug of a sulphanate base.  Ahead of going into my doctor tomorrow without an appointment I don't know whether to withold medication or take it as necessary. I am scared of not taking it as much as I am taking it.  Should I take it?  Why am i reacting to this now? The first seven days I felty amazing but now my skin is utterly on fire and I look hideous. 

Please give any advice you can.   I am really very frighted that no drug willl work for me.

Offline aztecan

  • Member
  • Posts: 5,429
  • 29 years positive, 57 years a pain in the butt
Re: Yet another bad drug reaction
« Reply #1 on: January 06, 2013, 11:03:43 PM »
Hey Celt,

Not being a doctor, I won't advise you regarding taking tonight's dose.

But I will say that you shouldn't give up hope about finding a regimen that works for you.

You have just scratched the surface and there are many other combos that will work well and, I hope, will not cause you the distress you have heretofore experienced.

Please don't lose hope.

Let us know what the doctor tells you tomorrow.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Yet another bad drug reaction
« Reply #2 on: January 07, 2013, 07:57:28 AM »
Truvada consists of two drugs (tenofovir + emtricitabine), not one, and they are both also present in Atripla. You can read more about any hiv meds here.

Sorry this is happening to you. Let us know what your doctor had to say today, and hang in there.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.